Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The character table of an eight-dimensional orthogonal group

Author: David C. Hunt
Journal: Math. Comp. 28 (1974), 659-660
MSC: Primary 20C15; Secondary 20D05
MathSciNet review: 0369493
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper describes the calculation of the character table of the 8-dimensional orthogonal group of maximal index over the field with 3 elements. The group is of interest as it is a subgroup of relatively small index in the sporadic simple group $M(23)$ defined by B. Fischer [2]. The group also has an outer automorphism group of order 24, isomorphic to the symmetric group on 4 symbols.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20C15, 20D05

Retrieve articles in all journals with MSC: 20C15, 20D05

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society